Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 25, NWS Corpus Christi, TX

April 22, 2015Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Apr 22, 2015, 2:00 PM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It was in force for 90 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2015, 2:00 PM CDT (19:00 UTC)
Expired
Apr 22, 2015, 3:30 PM CDT
In force
90 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 29 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 2:23 PM CDTFLASH FLOODPort Aransas, TXSIGNIFICANT AMOUNT OF WATER FLOODING COTTER AVE
Apr 22, 2:32 PM CDTFLASH FLOODIngleside, TXFLOODING AT TYNER AND TODD ST, 6TH ST BETWEEN AVE A AND ALANA, 1ST STREET AND HONEYSUCKLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.0 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 856 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
856 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WGUS54 KCRP 221900
FFWCRP
TXC273-355-409-222030-
/O.NEW.KCRP.FF.W.0025.150422T1900Z-150422T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
200 PM CDT WED APR 22 2015

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN NUECES COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHEASTERN SAN PATRICIO COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHEASTERN KLEBERG COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 330 PM CDT
    
* AT 157 PM CDT...EMERGENCY MANAGEMENT REPORTED A THUNDERSTORM 
  PRODUCING HEAVY RAINFALL WITH FLOODING ACROSS THE WARNED AREA. UP 
  TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY ACROSS PORTIONS OF THE SOUTH SIDE OF 
  CORPUS CHRISTI AND THE BARRIER ISLANDS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CORPUS CHRISTI...PORT ARANSAS...INGLESIDE...ARANSAS PASS...
  INGLESIDE ON THE BAY...PADRE ISLES COUNTRY CLUB...FLOUR BLUFF...
  INGLESIDE--ARANSAS PASS...LA PALMERA MALL...CORPUS CHRISTI COUNTRY
  CLUB...WALDRON FIELD...KINGS CROSSING GOLF COURSE...CHRISTUS SPOHN
  HOSPITAL SOUTH...MUSTANG ISLAND STATE PARK...PADRE BALLI PARK...
  CHAPMAN RANCH AND CC NAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 2759 9725 2749 9735 2754 9754 2774 9736
      2763 9734 2771 9731 2765 9722 2764 9720
      2765 9720 2767 9723 2772 9716 2781 9722
      2774 9714 2782 9708 2783 9724 2794 9718
      2784 9705 2747 9728

$$

HART
1 follow-up statement
025 
WGUS74 KCRP 221947
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
247 PM CDT WED APR 22 2015

TXC273-355-409-221953-
/O.CAN.KCRP.FF.W.0025.000000T0000Z-150422T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NUECES TX-SAN PATRICIO TX-KLEBERG TX-
247 PM CDT WED APR 22 2015

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN NUECES...SOUTHEASTERN SAN
PATRICIO AND NORTHEASTERN KLEBERG COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED. HOWEVER...WATER LEVELS WILL REMAIN HIGH 
ACROSS MUCH OF THE AREA. AN AREAL FLOOD ADVISORY HAS BEEN ISSUED TO 
REPLACE THE FLASH FLOOD WARNING.

LAT...LON 2759 9725 2749 9735 2754 9754 2774 9736
      2763 9734 2771 9731 2765 9722 2764 9720
      2765 9720 2767 9723 2772 9716 2781 9722
      2774 9714 2782 9708 2783 9724 2794 9718
      2784 9705 2747 9728

$$

HART

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 12:41 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Apr 22, 12:41 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1241 PM CDT WED APR 22 2015

.DISCUSSION...TORNADO WATCH 94 COVERING MUCH OF SOUTH TEXAS AND
THE ADJACENT COASTAL WATERS THROUGH 5 PM. THIS INCLUDES
ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LIVE OAK...MCMULLEN...NUECSES...REFUGIO...SAN
PATRICIO...AND VICTORIA COUNTIES...AND THE BAYS AND NEARSHORE
WATERS EXTENDING OUT 20 NAUTICAL MILES FROM BAFFIN BAY TO PORT
OCONNOR.

&&

.AVIATION...ISOLATED TO SCATTERED CONVECTION DEVELOPING TO IMPACT
TAF SITES FROM CRP-ALI-VCT. SOME OF THE STORMS MAY BECOME SEVERE
WITH LARGE HAIL AND GUSTY WINDS...AND FREQUENT LIGHTNING STRIKES.
SHOULD SEE ACTIVITY WANE THROUGH THE EVENING WITH THE LOSS OF
HEATING. MVFR CIGS TO REMAIN POSSIBLE IN AND AROUND STORMS...WITH
CIGS EXPECTED TO BRIEFLY REACH VFR THIS EVENING BEFORE LOWERING
ONCE AGAIN OVERNIGHT. LRD TO REMAIN SOCKED IN AT IFR...BUT CIGS
SHOULD LIFT SLIGHTLY THROUGH THE EARLY EVENING YET REMAIN WITHIN
MVFR. PATCHY FOG TO BE POSSIBLE IN THE MORNING...WITH ISOLATED
SHOWERS POSSIBLE FOR CRP-ALI-VCT BY MID MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    83  73  89  74  86  /  40  10  20  30  20
VICTORIA          83  72  89  72  85  /  40  20  20  30  40
LAREDO            88  73  98  75  93  /  20  10  30  40  20
ALICE             86  73  91  74  90  /  40  10  20  40  20
ROCKPORT          81  73  84  75  80  /  40  20  10  30  30
COTULLA           85  71  93  72  89  /  30  10  30  50  40
KINGSVILLE        84  74  90  75  89  /  40  10  20  30  20
NAVY CORPUS       81  74  85  74  81  /  40  10  10  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

CB/85...AVIATION
Hazardous weather outlook, Apr 22, 11:43 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1143 AM CDT WED APR 22 2015

TXZ229>234-239>247-231645-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1143 AM CDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT THROUGH 5 PM CDT FOR
ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LIVE OAK...MCULLEN...NUECES...REFUGIO...SAN
PATRICIO...VICTORIA COUNTIES. LARGE HAIL AND DAMAGING WINDS WILL
BE POSSIBLE WITH THE SEVERE THUNDERSTORMS. AN ISOLATED TORNADO CAN
NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE IN THE FORECAST DAILY
THURSDAY THROUGH SATURDAY...THEN AGAIN SUNDAY NIGHT INTO MONDAY.
ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL
WILL BE POSSIBLE THURSDAY AFTERNOON INTO THURSDAY NIGHT AND AGAIN
ON FRIDAY. WITH THE AMOUNT OF INSTABILITY AND SHEAR EXPECTED ON
BOTH THURSDAY AND FRIDAY...AN ISOLATED TORNADO COULD BE POSSIBLE
ALSO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THROUGH THE AFTERNOON.

GMZ230-235-250-255-270-275-231645-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
1143 AM CDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT THROUGH 5 PM CDT FOR THE MIDDLE TEXAS
COASTAL BEND INCLUDING THE BAYS AND NEARSHORE WATERS EXTENDING OUT
20 NAUTICAL MILES FROM BAFFIN BAY TO PORT OCONNOR. LARGE HAIL AND
DAMAGING WINDS WILL BE POSSIBLE WITH THE SEVERE THUNDERSTORMS. AN
ISOLATED WATERSPOUT CAN NOT BE RULED OUT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE IN THE FORECAST DAILY
THROUGH SATURDAY...THEN AGAIN SUNDAY NIGHT INTO MONDAY. ALTHOUGH
SEVERE WEATHER IS NOT ANTICIPATED...AN ISOLATED STRONG TO SEVERE
THUNDERSTORM WITH DAMAGING WINDS OR HAIL CANNOT BE RULED
OUT...ESPECIALLY THURSDAY NIGHT AND FRIDAY.

In the hours before

Local storm report, Apr 22, 1:35 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
135 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     FLASH FLOOD      PORTLAND                27.88N 97.33W
04/22/2015                   SAN PATRICIO       TX   NWS EMPLOYEE

            WATER ACROSS LANG ROAD NEAR ELEMENTARY SCHOOL AND GETTING
            WORSE. DITCHES ALONG MANY ROADS IN PORTLAND ARE QUICKLY
            FILLING.

&&

HART
Local storm report, Apr 22, 1:38 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
138 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     WATER SPOUT      6 ENE ARANSAS PASS      27.92N 97.05W
04/22/2015                   GMZ235             TX   PUBLIC

            WATERSPOUT NEAR ARANSAS BAY PERSISTED FOR SEVERAL MINUTES
            BEFORE DISSIPATING.

&&

HART
Local storm report, Apr 22, 1:44 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
144 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     TSTM WND DMG     6 WSW ROBSTOWN          27.78N 97.75W
04/22/2015                   NUECES             TX   LAW ENFORCEMENT

            FARM PROPERTY DAMAGE NEAR INTERSECTION OF FM38 AND 81.

&&

HART
Local storm report, Apr 22, 1:46 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
146 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     TSTM WND DMG     3 ENE PETRONILA         27.69N 97.59W
04/22/2015                   NUECES             TX   EMERGENCY MNGR

            POWER POLES DOWN ALONG FM665 AND FM43.

&&

HART
Local storm report, Apr 22, 1:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
154 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     FLASH FLOOD      5 ENE CORPUS CHRISTI    27.80N 97.42W
04/22/2015                   NUECES             TX   EMERGENCY MNGR

            WATER FLOODING LEOPARD AND PEABODY. ALSO FLOODING ALONG
            SPID FRONTAGE ROADS.

&&

HART
Local storm report, Apr 22, 2:00 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
200 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      ROBSTOWN                27.80N 97.66W
04/22/2015                   NUECES             TX   FIRE DEPT/RESCUE

            DEEP WATER ACROSS MANY ROADS ACROSS ROBSTOWN.

&&

HART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 10:50 AM CDTSpecial Weather StatementCRPLa Salle40 min
Apr 22, 11:14 AM CDTSpecial Weather StatementCRPDuval31 min
Apr 22, 11:25 AM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Live Oak, McMullen35 min
Apr 22, 11:39 AM CDTSpecial Weather StatementCRPJim Wells36 min
Apr 22, 12:00 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells45 min
Apr 22, 12:27 PM CDTSevere Thunderstorm WarningCRPJim Wells, Nueces, San Patricio33 min
Apr 22, 12:36 PM CDTAreal Flood AdvisoryCRPJim Wells, Nueces, San Patricio114 min
Apr 22, 12:37 PM CDTSpecial Weather StatementCRPGoliad, Victoria23 min
Apr 22, 12:41 PM CDTSpecial Marine WarningCRP94 min
Apr 22, 12:53 PM CDTFlash Flood WarningCRPNueces, San Patricio112 min
Apr 22, 12:59 PM CDTSevere Thunderstorm WarningCRPKleberg, Nueces46 min
Apr 22, 1:45 PM CDTSevere Thunderstorm WarningCRPKleberg, Nueces30 min
Apr 22, 1:54 PM CDTSpecial Marine WarningCRP66 min
Apr 22, 2:18 PM CDTSevere Thunderstorm WarningCRPKleberg, Nueces14 min
Apr 22, 2:25 PM CDTSpecial Marine WarningCRP95 min
Apr 22, 2:42 PM CDTAreal Flood WarningCRPNueces, San Patricio2 hr
Apr 22, 2:51 PM CDTRiver Flood WarningCRPNueces42 hr
Apr 22, 3:11 PM CDTSpecial Marine WarningCRP94 min
Apr 22, 3:34 PM CDTSpecial Weather StatementCRPKarnes41 min
Apr 22, 3:44 PM CDTSpecial Marine WarningCRP46 min
Apr 22, 3:54 PM CDTSevere Thunderstorm WarningCRPBee, Goliad21 min
Apr 22, 4:09 PM CDTFlash Flood WarningCRPGoliad66 min
Apr 22, 4:14 PM CDTSevere Thunderstorm WarningCRPBee, Goliad, Refugio, Victoria31 min
Apr 22, 4:44 PM CDTSevere Thunderstorm WarningCRPAransas, Calhoun, Goliad, Refugio, Victoria31 min
Apr 22, 4:47 PM CDTSpecial Marine WarningCRP118 min
Apr 22, 5:16 PM CDTSevere Thunderstorm WarningCRPAransas, Calhoun, Refugio44 min
Apr 22, 6:35 PM CDTSpecial Marine WarningCRP55 min
Apr 22, 6:52 PM CDTRiver Flood WarningCRPGoliad, Victoria24 hr
Apr 22, 6:52 PM CDTRiver Flood WarningCRPCalhoun, Goliad, Refugio, Victoria48 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.